MEDOS INTERNATIONAL SARL FREEFORM 12MM X 30 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
SCR121230 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, attempts were made to detach the 12mm x 30cm cerepak freeform coil (scr121230 / 31140716) with the cerepak tm detachment handle (mdh1 / lot# unknown), the coil would not release.Three attempts to detach were made with the detachment handle followed by two attempts to detach via manual break to no avail.The complaint coil was removed and another coil was used and it ¿detached flawlessly.¿ there was no delay in the procedure as a result of the reported issue.There was no report of any negative patient impact; the procedure was successfully completed.On 10-jul-2024, additional information was received.Per the information the procedure was targeting a 13 mm x 12 mm x 11mm ruptured aneurysm on the right posterior communicating (pcom) artery.The lot number of the detachment handle was provided (102109430); the handle is not available for return.When the 12mm x 30cm cerepak freeform coil was removed, it was not stretched and it was still attached to the delivery system.The microcatheter used was an excelsior® sl-10® microcatheter (stryker).The replacement coil was a 12mm x 40cm cerepak uniform xl (fcx181240).The replacement coil was successfully detached using the same detachment handle without any issues.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier and gender were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31140716) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 12mm x 30cm cerepak freeform coil was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the embolic coil was already detached from the delivery unit.The manual break was attempted at the proper location.No damages were observed.The embolic coil was inspected under the microscope and no damages were observed (i.E., no kinks, stretches, non-concentric loops, etc.).A manufacturing record evaluation was performed for the finished device 31140716 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach the embolic coil could not be evaluated through functional testing, as the embolic coil was returned already detached from the delivery unit.It is suspected that this occurred during post-handling of the device, as the event stated that once the device was removed, the coil remained attached to the delivery unit.With the information available, the root cause of the failure encountered cannot be determined.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the enterprise device.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher, and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 02-sep-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.